MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM LOCKING RECON SYSTEM 5X22 ANGLE LOCK RECON PLATE, RIGHT; PLATE, BONE

BIOMET MICROFIXATION 2.4MM LOCKING RECON SYSTEM 5X22 ANGLE LOCK RECON PLATE, RIGHT; PLATE, BONE
Model Number N/A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Swelling (2091); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00530, 0001032347-2019-00531, 0001032347-2019-00532.Implantation date was in (b)(6) 2019.Medical products: 2.4mm locking recon system 5x22 angle lock recon plate, right; part# 24-4543; lot# 607960, 2.4mm locking recon system ht cross-drive locking recon screw,5/pk; part# 85-2508, lot# 453890, 2.4mm locking recon system ht cross-drive locking recon screw,5/pk; part# 85-2510; lot# 808880, 2.4mm locking recon system ht cross-drive locking recon screw,5/pk, part# 85-2516; lot# 333980.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the patient is experiencing facial redness and swelling.The patient underwent a mandibular reconstruction in (b)(6) 2019 following a tumor resection.Allergic reaction or infection are suspected but neither are confirmed.The patient has weakened immunity due to drug therapy and radiation.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.The 5x22 angle lock recon plate rt (part# 24-4543, lot# 607960) was not returned for investigation; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The dhr for this product was reviewed; no non-conformances were found.There are no indications of manufacturing defects.For this part (24-4543) and the previous one year (from the notification date) regarding redness and swelling post-op, there is a complaint rate of 0.14% which is no greater than the occurrence listed in the application fmea.This is the only complaint regarding redness or swelling for this part# 24-4543, lot# 607960.The most likely underlying cause cannot be determined from the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report, b5 describe event or problem, d10 device availability, g4 date received by manufacturer, g7 type of report, h2 follow up type, h3 device evaluated by manufacturer, h6 method code, h6 results code, h6 conclusions code, and h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
2.4MM LOCKING RECON SYSTEM 5X22 ANGLE LOCK RECON PLATE, RIGHT
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9428510
Report Number0001032347-2019-00529
Device Sequence Number11322072
Product Code JEY
UDI-Device Identifier00841036059644
UDI-Public00841036059644
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-4543
Device Lot Number607960
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;